EpiPen Auto-Injector Recall [US]


US FlagUS/Silver Spring: EpiPen Auto-Injector Recall [US]Mylan recalls numerous batch/lots of EpiPen Auto-Injectors due to suspected component failure and consequential risk of operational failure during Anaphylaxis treatment, a serious health and safety hazard. FDA: http://ht.ly/zHCZ30ata5a

Direct link: https://www.fda.gov/Safety/Recalls/ucm550173.htm

Additional information:
The US Food and Drug Administration (“FDA”) reports the following EpiPen Auto-Injector devices are subject to this recall (in alphabetical order):

  • EpiPen Jr 2-Pak Auto-Injectors, 0.15 mg; NDC number: 49502-501-02; batch/lot number: 5GN767; expiration date: April 2017
  • EpiPen Jr 2-Pak Auto-Injectors, 0.15 mg; NDC number: 49502-501-02; batch/lot number: 5GN773; expiration date: April 2017
  • EpiPen 2-Pak Auto-Injectors, 0.3 mg; NDC number: 49502-500-02; batch/lot number: 5GM631; expiration date: April 2017
  • EpiPen 2-Pak Auto-Injectors, 0.3 mg; NDC number: 49502-500-02; batch/lot number: 5GM640; expiration date: May 2017
  • EpiPen Jr 2-Pak Auto-Injectors, 0.15 mg; NDC number: 49502-501-02; batch/lot number: 6GN215; expiration date: September 2017
  • EpiPen 2-Pak Auto-Injectors, 0.3 mg; NDC number: 49502-500-02; batch/lot number: 6GM082; expiration date: September 2017
  • EpiPen 2-Pak Auto-Injectors, 0.3 mg; NDC number: 49502-500-02; batch/lot number: 6GM072; expiration date: September 2017
  • EpiPen 2-Pak Auto-Injectors, 0.3 mg; NDC number: 49502-500-02; batch/lot number: 6GM081; expiration date: September 2017
  • EpiPen 2-Pak Auto-Injectors, 0.3 mg; NDC number: 49502-500-02; batch/lot number: 6GM088; expiration date: October 2017
  • EpiPen 2-Pak Auto-Injectors, 0.3 mg; NDC number: 49502-500-02; batch/lot number: 6GM199; expiration date: October 2017
  • EpiPen 2-Pak Auto-Injectors, 0.3 mg; NDC number: 49502-500-02; batch/lot number: 6GM091; expiration date: October 2017
  • EpiPen 2-Pak Auto-Injectors, 0.3 mg; NDC number: 49502-500-02; batch/lot number: 6GM198; expiration date: October 2017
  • EpiPen 2-pak Auto-Injectors, 0.3 mg; NDC number: 49502-500-02; batch/lot number: 6GM087; expiration date: October 2017

Please consult the photograph above for details of the drug’s packaging, design and retail presentation.

According to the FDA, this recall was initiated as a result of the receipt of two (2)  previously disclosed reports outside of the US of a failure to properly activate the device due to a potential defect in a supplier component.

This potential defect could make the device difficult to activate in an emergency (this includes a failure to activate or an increased force needed to activate) and have significant health consequences for a patient experiencing a life-threatening allergic reaction (Anaphylaxis).

The recalled EpiPen Auto-Injectors were manufactured by Meridian Medical Technologies, a Pfizer company, and distributed by Mylan Specialty between December 2015 and July 2016. The expanded recall has been initiated in the US and also will extend to additional markets in Europe, Asia, North and South America.

The recall impacts the 0.3 mg and 0.15 mg strengths of EpiPen Auto-Injector as noted above. None of the recalled lots includes the authorized generic for EpiPen Auto-Injector, which is also manufactured by Meridian Medical Technologies.

If you believe you have purchased or have in your possession any of the recalled EpiPen Auto-Injectors, please refer to http://www.Mylan.com/EpiPenRecall for updates on product return and replacement instructions.

Please note: it is important that patients continue to carry their existing EpiPen Auto-Injector until they receive a replacement device.

To return your product please contact Stericycle at 1-877-650-3494. If you have any questions about this recall, please contact Mylan Customer Relations at 1-800-796-9526 or by e-mail at customer.service@mylan.com.

==> To see other recalls and notifications caused by suspected contaminated, adulterated or non-operational Drugs, please search for “drug” using the Search Box at the top of this page.

==> To see other recalls and notifications relating to Infants and Children, please search for “children” using the Search Box at the top of this page.

==> To see other recalls and notifications produced or sold by Mylan Specialities, please search for “Mylan” using the Search Box at the top of this page.

___________________________________________________________

More information about this recall:
Recalls Direct RIN: 8489-2017
Want to read more about this recall?
==> Please click on the links above to visit the originating site.
Want to read more about other recalls?
==> Please click on the links below.

General information:
More recalls? Back to the main Recalls Direct page:
==> http://www.RecallsDirect.com/
About the Recalls Direct service:
==> http://wp.me/P2bVty-2
Visit the Living Safely site:
==> http://www.LivingSafely.org/
Report an unsafe food or drug you purchased in the US [external: new window opens]:
==> http://www.fda.gov/ForConsumers/ConsumerUpdates/ucm095859.htm
Search for a recalled food or drug on the US FDA Web archive [external: new window opens]:
==> http://www.fda.gov/Safety/Recalls/ArchiveRecalls/default.htm

We welcome your feedback:
Want to e-mail or share this recall?
==> Simply use the “Share this” options below.
Is this recall relevant to you? Please let us know!
==> Click on the “Like” button below.
E. & O. E.

___________________________________________________________

Advertisements
%d bloggers like this: